MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM RED 72 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM RED 72 REPERFUSION CATHETER; NRY
Catalog Number RED72
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the basilar artery using a penumbra system red 72 reperfusion catheter (red72), a neuron max 6f 088 long sheath (neuron max), and a guidewire.It should be noted that the patient's anatomy was tortuous.During the procedure, the physician experienced resistance while retracting the red72 through the distal length of the neuron max during the first pass.The physician continued retracting the red72 and noticed that the distal length of the red72 had fractured inside the neuron max.Therefore, the neuron max containing the fractured red72 was removed from the patient.The procedure was completed using a penumbra system red 68 reperfusion catheter (red68) and the same neuron max.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM RED 72 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key18260524
Report Number3005168196-2023-00539
Device Sequence Number7672692
Product Code NRY
UDI-Device Identifier00815948023918
UDI-Public815948023918
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K211654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/04/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2026
Device Catalogue NumberRED72
Device Lot NumberH00002348
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age39 YR
Patient SexMale
Date Report Sent to FDA01/01/2005